Jump to content
CrazyBoards.org

Recommended Posts

Hi, I'm thinking of trying moclobemide, a "reversible MAO Inhibitor" (ie. you don't need to follow the special diet).

This is partly because I've tried almost everything else, and also because it seems to lack the sexual side fx of SSRIs and most anti-Ds. After 8 years on Prozac and now Effexor, I feel these drugs may have contributed to a gradually disappearing libido, and want to do something about that! I do need to be on an anti-D though - I've been through a pretty hellish year.

Moclobemide seems to have a fairly poor reputation as an anti-D (and I know it's not licensed in the US), but there's also quite a bit of evidence from controlled trials that it's as effective as TCAs and SSRIs....any opinions/experiences?

Andrew

Link to comment
Share on other sites

;)

Hi I have been on pretty much everything in the past including moclobemide and for

me the effects were non-existant . It was lke eating candy..

I was very difficult to treat and as a last resort was put on Parnate

Link to comment
Share on other sites

Whereas I had the opposite reaction - knocking down the depression without

sending my ADD into overdrive or my mood into casually suicidal.

From what I recall, the reversibility stems from dietary tyramine knocking

the moclobemide away from the MAO fence post it was hitched to. By the

time the tyramine is gone, so is the moclobemide (it has a short half-life)

leaving the MonoAmine Oxidase free to chew up the neurotransmitters

you were hoping to retain.

So, if you took it before or with a meal with a medium to high tyramine

content you'd get no real use from it. Taking it out of synch with meals

(let the tyramine come in and get de-aminated first) or with a normally

low-tyramine diet would allow it to work fairly well.

Me? I'm way lactose- intolerant and not a heavy consumer of the other

no-no items (from the MAOI diet standpoint), so I would get full benefit while

frosty's time and money could be wasted.

Does that help?

Link to comment
Share on other sites

nope. didn't work. but i am treatment-resistant depressed.

it was a pain in the arse because of the divided dosing. plus it gave me a wacky side effect where it felt like my arms and legs were shaking and waving all over the place. only they weren't. made it kinda hard to walk right after the morning dose.

then again, a friend loves it. with a valproate augmenter.

Link to comment
Share on other sites

So, if you took it before or with a meal with a medium to high tyramine

content you'd get no real use from it.

<{POST_SNAPBACK}>

So the more tyramine-rich food you consume, the less effective it will be? Might be a bit of a problem with my red wine consumption!

i've never been on it but that's a really cool drug name

<{POST_SNAPBACK}>

Yeah, it is a cool name, somehow you'd expect it to be a much more potent drug (or even a recreational drug) than its claimed to be....

I was very difficult to treat and as a last resort was put on ParnateĀ  to finally pull me out of the depths and am grateful.

<{POST_SNAPBACK}>

I was actually on Nardil for a while many years ago, and found it moderately effective. So I suppose Parnate would be an option, but I'd hate not to be able to drink red wine! I've heard they're brining out an MAOI transdermal patch - selegeline?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...